It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-25-2011, 01:33 PM   #1
Member
(female)
 
Join Date: Oct 2008
Location: Good ol USA
Posts: 91
jann71 HB User
Lightbulb If metformin makes you sick...

Generic metformin made me sick so I told my doctor and she asked me to try a brand name form of it called Glumetza. I did and have been taking it 2x a day for a year now with no problems. So it apparently wasn't the metformin itself that was making me sick but one of the other inactive ingredients that's not in the Glumetza.

I hope this helps someone

 
Sponsors Lightbulb
   
Old 06-26-2011, 07:47 AM   #2
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: If metformin makes you sick...

Many times different manufacturers have some fillers in a med. that doesn't agree with some folks. When I first started taking Metformin 500 mgs. a day, I had very little trouble except for the first few days till I got use to it. When I went to get my script refilled it was a different manufacturer Solco and it made me VERY sick. I called my pharmacist and told him so they switched me back to Sandoz brand and I was fine. My son also had problems with Solco but never with Sandoz. Both are generics yet one caused me no problems and the other raised havoc with me. Glad the new stuff was good for you.

Best of wishes...JJ...
__________________
When you come to the end of your rope..tie a knot and hang on!

 
Sponsors Lightbulb
   
Old 06-26-2011, 10:27 AM   #3
Junior Member
(male)
 
Join Date: Aug 2010
Posts: 16
NewdestinyX HB UserNewdestinyX HB User
Re: If metformin makes you sick...

Quote:
Originally Posted by jann71 View Post
Generic metformin made me sick so I told my doctor and she asked me to try a brand name form of it called Glumetza. I did and have been taking it 2x a day for a year now with no problems. So it apparently wasn't the metformin itself that was making me sick but one of the other inactive ingredients that's not in the Glumetza.

I hope this helps someone
I had to go to the extended release to get 'some' relief. But after a year - I had to give that up too. Too much agida 'down yonder' if you get my drift. I never tried another oral med because I think even Glumetza asks your pancreas to work harder and that seems counterintuitive to me since the pancreas is already hurt in a T2 diabetic. I went to insulin immediately and never turned back. Now after losing 65 lbs I barely need any meds anymore.


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Metformin Problem Ladycake Diabetes 9 06-30-2010 07:52 PM
Metformin exhaustion / questions... ginger3130 Diabetes 1 06-26-2010 06:23 PM
Well, I'm bewildered. Given metformin... DunkinNut Diabetes 8 08-26-2007 09:09 AM
Metformin vs. Metformin ER WilsonSolution Diabetes 2 02-02-2007 12:49 PM
I cannot get this thing in line. RangerBob Diabetes 7 08-24-2006 09:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!